MAUDE Adverse Event Report: ARTHREX, INC. 3.8X180MM FIBULA NAIL, LEFT; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. 3.8X180MM FIBULA NAIL, LEFT; INTRAMED FIXATN ROD AND ACCESS
Model Number 3.8X180MM FIBULA NAIL, LEFT
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via email that an ar-8973l-38-180 arthrex fibulock nail talons never deployed.This was discovered during a fibulock nail procedure on (b)(6) 2024.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
Additional information received on 10/23/2024: this was discovered while the nail was already in the patient.Nothing broke off in the patient.The case was completed using an ar-8973l-30-180 arthrex fibulock nail, a smaller nail.The case was only delayed long enough to get the nail.Additional anesthesia was not needed.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 the complaint device was not received for evaluation.Based on the provided information, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional field data, arthrex concluded that the most likely cause of the reported failure is user error.This includes improper surgical technique.According to the fibulock® fibular nail system surgical technique.Actuate the talons: step 9.Confirm the outrigger is positioned lateral prior to actuation.Remove the impactor cap.Insert the actuation driver.Hold the outrigger while actuating to prevent rotation.Turn the actuation driver until it ¿clicks¿ to deploy the talons.The talons may not deploy fully in a tight canal.Do not rotate the nail after talon actuation.K-wires can be placed through the outrigger to control rotation provisionally.3 mm nail talons expand to 5 mm 3.8 mm nail talons expand to 6 mm.The complaint allegation was not confirmed.The device was not received for evaluation, and no evidence of the failure was received.

Brand Name
3.8X180MM FIBULA NAIL, LEFT
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20522113
Report Number1220246-2024-08231
Device Sequence Number15446089
Product Code HSB
UDI-Device Identifier00888867295261
UDI-Public(01)00888867295261(11)240821(17)290731(10)15305769
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.8X180MM FIBULA NAIL, LEFT
Device Catalogue NumberAR-8973L-38-180
Device Lot Number15305769
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by ManufacturerNot provided
08/15/2025
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date11/07/2024
08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown